Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"normal life" is that true'???
Sep 11, 2009

Hi Dr Keith. First of all I wanted to thank you all your effort in order to help us to cope with this situation. I have been recently diagnosed (4 months ago) and infected (8 months ago max). My numbers are fine 542cd4 / 10000vl, 35%, now 549cd4 / 25000vl, 31%. CD8 are increasing from 550 to 750, 35% to 41%. The results from my resistance test are going to be ready next week. Meanwhile I wanted to ask you how normal life could it be with this infection? Is it really only taking one or two pills or life is going to change in dramatic way because of the infections, side effects, etc... I dont do drugs, nor smoke or drink. I do excercise and have a very normal life. Thank you very much and I really appreciate your time and help.

Response from Dr. Henry

The goal (until a cure is available) for HIV treatment for for patients to have a long (shooting for normal life expectancy) and high quality (feeling good) life. Access to quality antireretroviral therapy is key for most patients to approach those goals. For patients who suppress their HIV levels to undetectable and achieve and/or maintain a CD4 count of > 500 their health may approximate that of HIV negative persons. We are still learning about the long term effects of controlled HIV infection and of long term use of medication (medications continue to get better). Each patient has some unique factors impacting their health (HIV and general) so access to an interested and knowledgeable HIV specialist is important to achieve best outcome possible. KH



Previous
Does Truvada and Stocrin work for me?
Next
hiv & vision loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement